MAUDE Adverse Event Report: AESCULAP AG BOTTOM FOR 1/1 CONTAINER HEIGHT:90MM; STERILIZATION CONTAINERS

AESCULAP AG BOTTOM FOR 1/1 CONTAINER HEIGHT:90MM; STERILIZATION CONTAINERS
Model Number JK440
Medical Device Problem Code Residue After Decontamination (2325)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with jk440 - bottom for 1/1 container height:90mm.According to the complaint description, the silver metallic and black particles were noticed at the bottom of the instrument trays after the steam sterilization cycle.And in the chamber of the units.There was signifiant surgery delay, but it was found in sterile processing before the start of the operation.Additional information was not provided.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).Involved components: jk489 - full-size lid w/retention plate silver - lot unknown.Jf949 - silicone cushioning pad 1/1 size - lot unknown.Jm020 - extra long mini cont.Lid non anodized - lot unknown.Jm021 - extra long mini cont.Bottom non anodized - lot unknown.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the investigation was carried out visually and microscopically with the digital microscope and the digital-camera.We made a visual inspection of the products.Here we detected black flakes, unknown residues, coatings and silicates, metallic particles and scratches on the surface.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4 (5) probability of occurrence2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures/preventive measures: according to the quality standard a material defect and a production error can be excluded.Investigation leads to the assumption that the cause for the mentioned deviation most probably was caused by an improper handling.There is the possibility that the black flakes was caused by filter wear due to an improper loading of the container.If the container is heavy loaded there is the possibility that the filter holders start chafe.For this reason, among others, a medical grade plastic was selected for the closure mechanisms.Furthermore, the load that has been sterilized in the container may have cause the deviation described.Based upon the investigations results a capa is not necessary.

Brand Name
BOTTOM FOR 1/1 CONTAINER HEIGHT:90MM
Common Device Name
STERILIZATION CONTAINERS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12542955
Report Number9610612-2021-00642
Device Sequence Number14450807
Product Code FRG
UDI-Device Identifier04038653130351
UDI-Public4038653130351
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJK440
Device Catalogue NumberJK440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF949 - LOT UNKNOWN; JK489 - LOT UNKNOWN; JM020 - LOT UNKNOWN; JM021 - LOT UNKNOWN; JF949 - LOT UNKNOWN; JK489 - LOT UNKNOWN; JM020 - LOT UNKNOWN; JM021 - LOT UNKNOWN
Patient SexUnknown